Alert archive / New Jersey / Freeze Watches in 2015

Freeze Watch 3, NWS Philadelphia/Mount Holly

October 16, 20159 counties in New Jersey; 5 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this freeze watch at Oct 16, 2015, 3:12 PM EDT for 9 counties in New Jersey; 5 counties in Pennsylvania. It took effect at Oct 18, 2015, 12:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 16, 2015, 3:12 PM EDT (19:12 UTC)
In effect from
Oct 18, 2015, 12:00 AM EDT
Expired
Oct 17, 2015, 3:37 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Burlington County, NJ, Cumberland County, NJ, Hunterdon County, NJ, Morris County, NJ, Ocean County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 76 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WWUS71 KPHI 161912
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 PM EDT FRI OCT 16 2015


NJZ001-007>010-PAZ054-055-060>062-171045-
/O.NEW.KPHI.FZ.A.0003.151018T0400Z-151018T1300Z/
/O.NEW.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
312 PM EDT FRI OCT 16 2015

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE
SUNDAY NIGHT THROUGH MONDAY MORNING.

* LOW TEMPERATURES...WITHIN A FEW DEGREES OF 30 DEGREES ON SUNDAY
  MORNING AND MAINLY IN THE MID TO UPPER 20S ON MONDAY MORNING.

* TIMING...FROM MIDNIGHT UNTIL 9 AM ON SUNDAY AND MONDAY
  MORNINGS. SOME SUB FREEZING TEMPERATURES COULD OCCUR EARLIER
  SUNDAY NIGHT IN THE POCONOS.
 
* IMPACTS...ALL COLD SENSITIVE PLANTS AND VEGETABLES WILL LIKELY BE
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NOW IS THE TIME TO PICK THOSE LAST FEW HERBS AND VEGETABLES.
GIVEN HOW COLD SUNDAY NIGHT POTENTIALLY LOOKS, MOST PREVENTATIVE
METHODS MIGHT NOT BE ENOUGH TO PREVENT THEM FROM DYING. IF YOU
HAVE NOT DONE SO ALREADY, PLEASE BRING INDOORS ALL TROPICAL
PLANTS.

&&

$$

NJZ020>022-027-171045-
/O.NEW.KPHI.FZ.A.0003.151018T0400Z-151018T1300Z/
/O.NEW.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...JACKSON...MILLVILLE...HAMMONTON...
WHARTON STATE FOREST
312 PM EDT FRI OCT 16 2015

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE
SUNDAY NIGHT THROUGH MONDAY MORNING.

* LOW TEMPERATURES...CLOSE TO 30 DEGREES ON SUNDAY MORNING AND
  AROUND 30 DEGREES ON MONDAY MORNING. SOME LOWER MINIMUM
  TEMPERATURES ARE POSSIBLE DEEP WITHIN THE PINE BARRENS.

* TIMING...FROM MIDNIGHT UNTIL 9 AM ON SUNDAY AND MONDAY
  MORNINGS.
 
* IMPACTS...MANY COLD SENSITIVE PLANTS AND VEGETABLES COULD
  LIKELY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NOW IS THE TIME TO PICK THOSE LAST FEW HERBS AND VEGETABLES.
GIVEN HOW COLD SUNDAY NIGHT POTENTIALLY LOOKS, MANY PREVENTATIVE
METHODS MIGHT NOT BE ENOUGH TO PREVENT COLD SENSITIVE VEGETATION
FROM DYING. IF YOU HAVE NOT DONE SO ALREADY, PLEASE BRING
INDOORS ALL TROPICAL PLANTS.

&&


$$

NJZ012-013-PAZ101>103-105-171045-
/O.NEW.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
MIDDLESEX-WESTERN MONMOUTH-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...
HONEY BROOK...OXFORD...WEST CHESTER...KENNETT SQUARE...
COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE
312 PM EDT FRI OCT 16 2015

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING.

* LOW TEMPERATURES...CLOSE TO 30 DEGREES ON MONDAY MORNING.

* TIMING...BETWEEN MIDNIGHT AND 9 AM ON MONDAY MORNING. 
 
* IMPACTS...ALL COLD SENSITIVE PLANTS AND VEGETABLES COULD LIKELY
  BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NOW IS THE TIME TO PICK THOSE LAST FEW HERBS AND VEGETABLES AND
PREPARE FOR PREVENTATIVE METHODS FOR POSSIBLY EXTENDING THE 
GROWING SEASON. IF YOU HAVE NOT DONE SO ALREADY, PLEASE BRING
INDOORS TROPICAL PLANTS.

&&

$$
2 follow-up statements
295 
WWUS71 KPHI 170122
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
922 PM EDT FRI OCT 16 2015

NJZ001-007>010-PAZ054-055-060>062-171100-
/O.CON.KPHI.FZ.A.0003.151018T0400Z-151018T1300Z/
/O.CON.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
922 PM EDT FRI OCT 16 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* FROST...SOME PATCHY FROST IS POSSIBLE EARLY SATURDAY MORNING IN MORE
  SHELTERED LOCATIONS.

* LOW TEMPERATURES...WITHIN A FEW DEGREES OF 30 DEGREES ON 
  SUNDAY MORNING AND MAINLY IN THE MID TO UPPER 20S ON MONDAY 
  MORNING.

* TIMING...FROM MIDNIGHT UNTIL 9 AM ON SUNDAY AND MONDAY 
  MORNINGS. SOME SUB FREEZING TEMPERATURES COULD OCCUR EARLIER 
  SUNDAY NIGHT IN THE POCONOS.

* IMPACTS...ALL COLD SENSITIVE PLANTS AND VEGETABLES WILL LIKELY 
  BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NOW IS THE TIME TO PICK THOSE LAST FEW HERBS AND VEGETABLES.
GIVEN HOW COLD SUNDAY NIGHT POTENTIALLY LOOKS... MOST
PREVENTATIVE METHODS MIGHT NOT BE ENOUGH TO PREVENT THEM FROM
DYING. IF YOU HAVE NOT DONE SO ALREADY... PLEASE BRING INDOORS
ALL TROPICAL PLANTS.

&&

$$

NJZ020>022-027-171100-
/O.CON.KPHI.FZ.A.0003.151018T0400Z-151018T1300Z/
/O.CON.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...JACKSON...MILLVILLE...HAMMONTON...
WHARTON STATE FOREST
922 PM EDT FRI OCT 16 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* FROST...ISOLATED PATCHY FROST IS POSSIBLE IN THE PINE 
  BARRENS EARLY SATURDAY MORNING.

* LOW TEMPERATURES...CLOSE TO 30 DEGREES ON SUNDAY MORNING AND 
  AROUND 30 DEGREES ON MONDAY MORNING. SOME LOWER MINIMUM 
  TEMPERATURES ARE POSSIBLE DEEP WITHIN THE PINE BARRENS.

* TIMING...FROM MIDNIGHT UNTIL 9 AM ON SUNDAY AND MONDAY 
  MORNINGS.

* IMPACTS...MANY COLD SENSITIVE PLANTS AND VEGETABLES COULD 
  LIKELY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NOW IS THE TIME TO PICK THOSE LAST FEW HERBS AND VEGETABLES.
GIVEN HOW COLD SUNDAY NIGHT POTENTIALLY LOOKS... MANY
PREVENTATIVE METHODS MIGHT NOT BE ENOUGH TO PREVENT COLD
SENSITIVE VEGETATION FROM DYING. IF YOU HAVE NOT DONE SO
ALREADY... PLEASE BRING INDOORS ALL TROPICAL PLANTS.

&&

$$

NJZ012-013-PAZ101>103-105-171100-
/O.CON.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
MIDDLESEX-WESTERN MONMOUTH-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...
HONEY BROOK...OXFORD...WEST CHESTER...KENNETT SQUARE...
COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE
922 PM EDT FRI OCT 16 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* LOW TEMPERATURES...CLOSE TO 30 DEGREES ON MONDAY MORNING.

* TIMING...BETWEEN MIDNIGHT AND 9 AM ON MONDAY MORNING.

* IMPACTS...ALL COLD SENSITIVE PLANTS AND VEGETABLES COULD 
  LIKELY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NOW IS THE TIME TO PICK THOSE LAST FEW HERBS AND VEGETABLES AND
PREPARE FOR PREVENTATIVE METHODS FOR POSSIBLY EXTENDING THE
GROWING SEASON. IF YOU HAVE NOT DONE SO ALREADY... PLEASE BRING
INDOORS TROPICAL PLANTS.

&&

$$
265 
WWUS71 KPHI 170737
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 AM EDT SAT OCT 17 2015


NJZ001-007>010-020>022-027-PAZ054-055-060>062-172000-
/O.UPG.KPHI.FZ.A.0003.151018T0400Z-151018T1300Z/
/O.NEW.KPHI.FZ.W.0003.151018T0400Z-151018T1300Z/
/O.CON.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...JACKSON...MILLVILLE...HAMMONTON...
WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
337 AM EDT SAT OCT 17 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOW TEMPERATURES...LOWS TONIGHT WILL BE IN THE MID 20S IN THE
  POCONOS AND NEAR 30 DEGREES ACROSS THE LEHIGH VALLEY AND PINE
  BARRENS. TOMORROW NIGHT, LOWS WILL MAINLY BE IN THE MID TO UPPER
  20S.

* TIMING...FROM MIDNIGHT UNTIL 9 AM ON SUNDAY AND MONDAY MORNINGS.
  SOME SUB FREEZING TEMPERATURES COULD OCCUR EARLIER EACH NIGHT
  IN THE POCONOS.

* IMPACTS...ALL COLD SENSITIVE PLANTS AND VEGETABLES WILL LIKELY 
  BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NJZ012-013-PAZ101-103-105-172000-
/O.NEW.KPHI.FZ.W.0003.151018T0400Z-151018T1300Z/
/O.CON.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
MIDDLESEX-WESTERN MONMOUTH-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...
HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT...
PERKASIE
337 AM EDT SAT OCT 17 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY.

* LOW TEMPERATURES...NEAR 30 DEGREES, PRIMARILY FOR INLAND
  LOCATIONS BOTH TONIGHT AND TOMORROW NIGHT.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SUNDAY AND MONDAY MORNINGS.

* IMPACTS...ALL COLD SENSITIVE PLANTS AND VEGETABLES COULD BE
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NOW IS THE TIME TO PICK THOSE LAST FEW HERBS AND VEGETABLES AND
PREPARE FOR PREVENTATIVE METHODS FOR POSSIBLY EXTENDING THE
GROWING SEASON. IF YOU HAVE NOT DONE SO ALREADY... PLEASE BRING
INDOORS TROPICAL PLANTS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DEZ001-MDZ008-NJZ015>019-023-PAZ104-106-172000-
/O.EXA.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
NEW CASTLE-CECIL-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CAPE MAY-EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...CAPE MAY COURT HOUSE...NORRISTOWN...LANSDALE...
MORRISVILLE...DOYLESTOWN
337 AM EDT SAT OCT 17 2015

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING.

* LOW TEMPERATURES...AROUND 30 DEGREES ON MONDAY MORNING. SOME
  LOWER MINIMUM TEMPERATURES ARE POSSIBLE DEEP WITHIN THE PINE
  BARRENS.

* TIMING...FROM MIDNIGHT UNTIL 9 AM ON MONDAY MORNING.

* IMPACTS...MANY COLD SENSITIVE PLANTS AND VEGETABLES COULD BE
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NOW IS THE TIME TO PICK THOSE LAST FEW HERBS AND VEGETABLES.
GIVEN HOW COLD SUNDAY NIGHT POTENTIALLY LOOKS... MANY
PREVENTATIVE METHODS MIGHT NOT BE ENOUGH TO PREVENT COLD
SENSITIVE VEGETATION FROM DYING. IF YOU HAVE NOT DONE SO
ALREADY... PLEASE BRING INDOORS ALL TROPICAL PLANTS.

&&

$$

PAZ102-172000-
/O.CON.KPHI.FZ.A.0004.151019T0400Z-151019T1300Z/
EASTERN CHESTER-
INCLUDING THE CITIES OF...WEST CHESTER...KENNETT SQUARE
337 AM EDT SAT OCT 17 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* LOW TEMPERATURES...CLOSE TO 30 DEGREES ON MONDAY MORNING.

* TIMING...BETWEEN MIDNIGHT AND 9 AM ON MONDAY MORNING.

* IMPACTS...ALL COLD SENSITIVE PLANTS AND VEGETABLES COULD 
  LIKELY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NOW IS THE TIME TO PICK THOSE LAST FEW HERBS AND VEGETABLES AND
PREPARE FOR PREVENTATIVE METHODS FOR POSSIBLY EXTENDING THE
GROWING SEASON. IF YOU HAVE NOT DONE SO ALREADY... PLEASE BRING
INDOORS TROPICAL PLANTS.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at Oct 16, 2:56 PM EDT, 16 minutes earlier.

Area forecast discussion, Oct 16, 2:56 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT FRI OCT 16 2015

.SYNOPSIS...
A COOLING TREND BEGINS IN EARNEST THIS WEEKEND BEHIND ANOTHER
COLD FRONTAL PASSAGE TOMORROW. HIGH PRESSURE BUILDS OVER OUR
REGION FOR THE FIRST HALF OF NEXT WEEK. THE NEXT COLD FRONT IS
POSSIBLE LATE NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
240 PM ESTF: TEMPS/WINDS CONTINUE CLOSE TO THE MORNING FORECASTS
AND SO NO CHANGES THERE. SKYCOVER CONTINUES AS PREVIOUSLY
ADJUSTED. SHOWERS WERE DELETED FROM THE SOUTHERN DELAWARE FORECAST.

STILL A CHANCE OF SPRINKLES IN THE POCONOS LATE TODAY AS PER RADAR
TRENDS.

BASED ON DEEPENING MIXING THIS AFTERNOON UP THROUGH 850 MB, WE
WILL EXPERIENCE A WEST TO NORTHWEST WIND WITH GUSTS 20-25 MPH.

MAX TEMPS NEAR NORMAL AND SIMILAR TO YESTERDAYS VALUES.

CONFIDENCE: ABOVE AVERAGE.

TONIGHT...ANY SHOWERS THAT DO DEVELOP SOUTHEASTWARD INTO THE POCONOS
LATE TODAY SHOULD DISSIPATE THIS EVENING AS INSTABILITY WANES AFTER
DARK. THE REST OF THE NIGHT IS EXPECTED TO BE CLEAR TO PARTLY CLOUDY.
PATCHY FROST IN THE FORECAST NEAR SUNRISE FOR PARTS OF FAR NW NEW
JERSEY AND  NE PA ALONG AND N OF I-80. MINIMUM TEMPS NEAR OR JUST
BELOW NORMAL. WINDS WILL BE LIGHT NORTHWEST AFTER GUSTINESS
DIMINISHES BETWEEN 7 AND 10 PM EDT THIS EVENING.

FORECAST WAS A 50 50 BLEND OF THE 12Z/16 GFS/NAM MOS WITH MINOR
PINE BARREN DOWNWARD LOCAL ADJUSTMENTS FOR RADIATIONAL COOLING
LATE.

CONFIDENCE; ABOVE AVERAGE.

&&

.SHORT TERM /SATURDAY/...
A SUNNY START GIVES WAY TO CONSIDERABLE AFTERNOON CLOUDINESS. IT WILL
BE BREEZY WITH GUSTS TO 25 MPH AND MAX TEMPERATURES ABOUT 8 DEGREES
COOLER THAN TODAYS VALUES WITH 850 TEMPS ALMOST 11 DEGREES BELOW
NORMAL. FORECAST WAS A 50 50 BLEND OF THE 12Z/16 GFS/NAM MOS.

CONFIDENCE: ABOVE AVERAGE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SATURDAY NIGHT THROUGH MONDAY...THE BIG STORY THROUGH THIS PERIOD
WILL BE THE POTENTIAL FOR FROST AND FREEZE. INLAND AREAS ARE
EXPECTED TO SEE PRIME RADIATIONAL COOLING CONDITIONS BOTH
SATURDAY NIGHT AND SUNDAY NIGHT. THIS, COMBINED WITH THE COLD AIR
ADVECTION THROUGH THE WEEKEND, WILL SET THE STAGE FOR WIDESPREAD
FROST AND FREEZE THIS WEEKEND.

ON SATURDAY NIGHT, IT LOOKS LIKE ANY FREEZE POTENTIAL SHOULD BE
CONFINED TO POCONOS, NW NJ, AND THE LEHIGH VALLEY. SOME AREAS OF
THE PINE BARRENS MAY ALSO REACH OR GO JUST BELOW FREEZING IF WINDS
DECOUPLE. AT THIS POINT HAVE HELD OFF ON A FREEZE WATCH FOR NOW AS
IT IS AT THE VERY END OF THE 48 HOUR PERIOD, BUT ONE MAY BE NEEDED
LATER.

SUNDAY NIGHT SHOULD BE EVEN COLDER. A FREEZE LOOKS POSSIBLE
EVERYWHERE EXCEPT THE I95 URBAN CORRIDOR, THE COAST, AND MOST OF
DELMARVA.

A SECONDARY STORY THROUGH THIS TIME BE LOW PRECIPITATION CHANCES
ON SUNDAY AND SUNDAY EVENING. AN UPPER LEVEL SHORT WAVE TROUGH
SHOULD PIVOT SOUTH ON THE BACK SIDE OF THE MAIN UPPER LEVEL LOW.
AS IT DOES SO, SHOULD HAVE SIGNIFICANT SYNOPTIC SCALE LIFT. THE
PROBLEM IS, BY THIS POINT WE WILL HAVE ALSO HAD SIGNIFICANT DRY
AIR ADVECTION, SO ANY NEAR SATURATED LAYER WILL BE VERY SHALLOW
(GENERALLY NEAR 800 MB ACCORDING TO GFS AND ECMWF MODEL
SOUNDINGS). SO EVEN IF THERE IS PRECIPITATION, IT IS VERY UNLIKELY
THAT CLOUDS WILL BE IN A LAYER COLD ENOUGH TO SUPPORT SNOW GROWTH,
EVEN OVER THE POCONOS AND NW NJ. THUS, PRECIPITATION, IF ANY,
SHOULD BE RAIN.

TUESDAY THROUGH WEDNESDAY...AS THE UPPER LEVEL LOW LIFTS FURTHER
AWAY, AND THE SURFACE HIGH SHIFTS OFF SHORE, DOWNSLOPING LOW LEVEL
FLOW AND AIR MASS MODIFICATION SHOULD PROMOTE A WARMING TREND
THROUGH MID WEEK, WITH HIGHS ON WEDNESDAY BACK TO NEAR OR EVEN
SLIGHTLY ABOVE NORMAL.

THURSDAY AND FRIDAY...ANOTHER COLD FRONT IS EXPECTED TO APPROACH
FROM THE WEST, BUT AT THIS POINT, THE TRACK OF THE ASSOCIATED
CLOSED LOW AND THE TIMING OF THE FRONT REMAINS UNCERTAIN.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REMAINDER OF THIS AFTERNOON...VFR SCT CLOUDS AOA 4000 FT THIS AFTERNOON
EXCEPT A FEW AREAS OF BKN CIGS VCNTY KABE AND KRDG NORTHWARD TO
VICINITY KMPO AND KFWN. SPRINKLES POSSIBLE VICINITY KMPO 21Z TO
00Z/17. WEST NORTHWEST WIND GUSTS 18-23 KT.

TONIGHT...VFR CLEAR OR SCT CLOUDS AOA 4000 FT. GUSTY NW WINDS TO
20 KT THIS EVENING DIMINISHING TO LIGHT NORTHWEST WIND DURING THE
NIGHT.

SATURDAY...VFR CLEAR OR SCT CLOUDS AOA 4500 FEET DURING THE MORNING
BECOMING WIDESPREAD BKN-OVC CIGS DURING THE AFTERNOON. NORTHWESTERLY
WINDS WITH GUSTS NEAR 25 KT.

CONFIDENCE FOR THE ENTIRE FORECAST ABOVE: WELL ABOVE AVERAGE.

OUTLOOK...

SUNDAY...MVFR CONDITIONS POSSIBLE WITH RAIN SHOWERS DURING THE
DAY, BUT OTHERWISE VFR CONDITIONS EXPECTED.

MONDAY AND TUESDAY...VFR CONDITIONS EXPECTED.

&&

.MARINE...
REMAINDER OF TODAY...SCA FOR THE NORTHERN NEW JERSEY WATERS
CANCELLED THIS AFTERNOON BUT THEN WIDESPREAD SCA EXPECTED
SATURDAY, BEGINNING THE OUTER COASTAL WATERS OFF NJ AROUND 07Z AND
SPREADING SOUTHWESTWARD AS OUTLINED IN THE DE ATLANTIC AND DE BAY
SEGMENTS. ONLY THE REGION EAST OF FENWICK ISLAND MIGHT SEE
GUSTINESS TO 25 KT DELAYED TIL LATE SATURDAY AFTERNOON.

ATLANTIC SEAS 2 TO 4 FEET. DE BAY 1 TO 3 FEET, HIGHEST AT THE BAY
ENTRANCE.

OUTLOOK...
SUNDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY WITH NORTHWESTERLY
WINDS GUSTING 25 TO 30 KT. SEAS MAY APPROACH 5 FT.

MONDAY...WINDS AND SEAS SHOULD FALL BELOW SCA CONDITIONS EARLY IN
THE DAY.

TUESDAY...GUSTS ABOVE 20 KT, AND SEAS APPROACHING 5 FT ARE
POSSIBLE, ESPECIALLY ON THE ATLANTIC WATERS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR PAZ054-055-060>062.
     FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     PAZ054-055-060>062-101>103-105.
NJ...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR NJZ001-007>010-020>022-027.
     FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     NJZ001-007>010-012-013-020>022-027.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM TO 8 PM EDT SATURDAY FOR
     ANZ450>453.
     SMALL CRAFT ADVISORY FROM 7 AM TO 8 PM EDT SATURDAY FOR ANZ430-
     431-454-455.

&&

SYNOPSIS...JOHNSON
NEAR TERM...DRAG 255
SHORT TERM...DRAG 255
LONG TERM...JOHNSON
AVIATION...DRAG/JOHNSON 255
MARINE...DRAG/JOHNSON 255
Hazardous weather outlook, Oct 16, 3:30 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 AM EDT FRI OCT 16 2015

NJZ001-007>010-PAZ054-055-060>062-105-170730-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-UPPER BUCKS-
330 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FREEZE AND FROST IS LIKELY SATURDAY NIGHT AND SUNDAY NIGHT. A
WIDESPREAD KILLING FREEZE IS POSSIBLE ESPECIALLY ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ012-013-015>023-027-PAZ070-071-101>104-106-170730-
NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
330 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST IS POSSIBLE MAINLY AWAY FROM URBAN CENTERS SATURDAY NIGHT.
ON SUNDAY NIGHT, FROST IS POSSIBLE ACROSS THE REGION, WHILE
TEMPERATURES NEAR OR JUST BELOW FREEZING ARE POSSIBLE AWAY FROM
URBAN CENTERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ014-024>026-170730-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
330 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-170730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 2:39 PM EDTSmall Craft AdvisoryPHI61 hr
Oct 16, 3:12 PM EDTFreeze WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more24 hr

Nearby

Freeze Watches in New Jersey, 2015Freeze Watches in Pennsylvania, 2015Every freeze watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.